| Model Number |
G11594 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during a thrombectomy procedure involving a patient of unknown age and gender, a cook desilets-hoffman sheath introducer hub separated from the sheath.Access was obtained in the radial artery and an ipsilateral approach was used for treatment of the arm.Resistance was not encountered during insertion of the device, although the anatomy was reported to be calcified.Upon removal of the device over an unknown wire guide, the hub separated.A new product was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation reviews of the manufacturing instructions, complaint history, device history record, and quality control procedures, as well as a dimensional verification, functional test, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the device revealed extensive biomatter throughout the returned tubing and proximal fitting.The tubing measured 13.4cm in length, with numerous kinks and flattened areas throughout.The proximal flare was round and undamaged.The distal tip was present, intact, and in round.The pflla and connector cap fittings were separated and reassembled with the flare seated into the fitting.The flare did not fit over the nose of the pflla adapter.The fittings were reassembled, and the flare was able to be pulled through the cap with minimal resistance, suggestive of flare elongation during the procedure.The connector cap inner diameter measured within specification.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure cannot be traced to the device, but may be attributed to the patient¿s calcified anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: section c correction - this mdr is being submitted to indicate the event is not reportable.Upon further review, it was determined that this event is not reportable per 21cfr part 803.50 as it does not meet the criteria for a death, serious injury or reportable product malfunction.A review of reporting software revealed there are no previous incidents of hub separation of the rssw sheath that lead to a death or serious injury.Additionally, review of risk documentation indicated that this malfunction is not likely to cause serious injury if it were to reoccur.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description